Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 37, NWS Medford, OR

July 15, 2017

NWS Medford, OR issued this gale warning at Jul 15, 2017, 2:22 PM PDT. It took effect at Jul 16, 2017, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2017, 2:22 PM PDT (21:22 UTC)
In effect from
Jul 16, 2017, 11:00 AM PDT
Expired
Jul 17, 2017, 11:00 PM PDT
In force
36 hr
Issued by
NWS Medford, OR

The text

As transmitted.

431 
WHUS76 KMFR 152122
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 PM PDT SAT JUL 15 2017


PZZ356-376-161100-
/O.CON.KMFR.SC.Y.0066.000000T0000Z-170718T0600Z/
/O.UPG.KMFR.GL.A.0023.170716T1800Z-170718T0600Z/
/O.NEW.KMFR.GL.W.0037.170716T1800Z-170718T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
222 PM PDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS REPLACED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO
11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 PM PDT. 

* WINDS...NORTH 15 TO 25 KT INTO SUNDAY MORNING. NORTH GALES 35 KT
  ARE EXPECTED SUNDAY AFTERNOON AND EVENING. 

* SEAS...STEEP AND WIND DRIVEN AT 5 TO 9 FEET...INCREASING TO 9 TO
  12 FEET SUNDAY AFTERNOON. 

* AREAS AFFECTED...WATERS NEAR THE CAPES AND BEYOND 5 NM FROM
  SHORE SOUTH OF PORT ORFORD WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS INTO SUNDAY MORNING. SUNDAY AFTERNOON INTO
  MONDAY EVENING...GALES WILL AFFECT AREAS SOUTH OF PISTOL RIVER
  AND BETWEEN 8 AND 40 NM FROM SHORE. ELSEWHERE SMALL CRAFT
  CONDITIONS ARE EXPECTED BEYOND 4 NM FROM SHORE.
  
  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-161100-
/O.NEW.KMFR.SC.Y.0067.170716T1800Z-170718T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
222 PM PDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT
MONDAY. 

* WINDS...NORTH 15 TO 25 KT. 

* SEAS...STEEP AND WIND DRIVEN BETWEEN 5 AND 7 FEET.  

* AREAS AFFECTED...SOUTH OF REEDSPORT AND BEYOND 8 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
706 
WHUS76 KMFR 160930
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PDT SUN JUL 16 2017

PZZ356-376-162230-
/O.CON.KMFR.SC.Y.0066.000000T0000Z-170718T0600Z/
/O.CON.KMFR.GL.W.0037.170716T1800Z-170718T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
230 AM PDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
   MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
   11 PM PDT MONDAY...

* WINDS...NORTH 15 TO 25 KT THIS MORNING. NORTH 25 TO 35 KT THIS
  AFTERNOON THROUGH MONDAY EVENING. WINDS WILL SUBSIDE MONDAY
  NIGHT.

* SEAS...STEEP AND WIND DRIVEN 5 TO 9 FEET THIS MORNING... 
  INCREASING TO 9 TO 11 FEET THIS AFTERNOON. SEAS WILL SUBSIDE 
  MONDAY NIGHT.

* AREAS AFFECTED...WATERS NEAR THE CAPES AND BEYOND 5 NM FROM
  SHORE SOUTH OF PORT ORFORD WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS THIS MORNING. SUNDAY AFTERNOON THROUGH
  MONDAY EVENING...GALES WILL AFFECT AREAS SOUTH OF PISTOL RIVER
  AND BETWEEN 8 AND 40 NM FROM SHORE. SMALL CRAFT CONDITIONS WILL
  OCCUR BEYOND 4 NM FROM SHORE...CLOSER IN NEAR THE CAPES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-162230-
/O.CON.KMFR.SC.Y.0067.170716T1800Z-170718T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
230 AM PDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
   TO 11 PM PDT MONDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 4 TO 6 FEET.

* AREAS AFFECTED...SOUTH OF REEDSPORT AND BEYOND 8 NM FROM
  SHORE....CLOSER IN NEAR THE CAPES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
003 
WHUS76 KMFR 162107
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PDT SUN JUL 16 2017


PZZ356-376-171100-
/O.CON.KMFR.GL.W.0037.000000T0000Z-170718T0600Z/
/O.CON.KMFR.SC.Y.0066.000000T0000Z-170718T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
207 PM PDT SUN JUL 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...

* WINDS...NORTH 25 TO 35 KT THROUGH MONDAY EVENING. WINDS WILL 
  SUBSIDE MONDAY NIGHT. 

* SEAS...STEEP AND WIND DRIVEN 9 TO 11 FEET. SEAS WILL SUBSIDE 
  MONDAY NIGHT. 

* AREAS AFFECTED...GALES WILL AFFECT AREAS SOUTH OF PISTOL RIVER 
  AND BETWEEN 8 AND 40 NM FROM SHORE. SMALL CRAFT CONDITIONS WILL 
  OCCUR BEYOND 4 NM FROM SHORE...CLOSER IN NEAR THE CAPES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-171100-
/O.CON.KMFR.SC.Y.0067.000000T0000Z-170718T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
207 PM PDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 4 TO 6 FEET.

* AREAS AFFECTED...SOUTH OF REEDSPORT AND BEYOND 8 NM FROM 
  SHORE....CLOSER IN NEAR THE CAPES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
593 
WHUS76 KMFR 170935
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 AM PDT MON JUL 17 2017

PZZ356-172245-
/O.CAN.KMFR.GL.W.0037.000000T0000Z-170718T0600Z/
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-170719T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
235 AM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. 

* WINDS...NORTH 20 TO 30 KT.

* SEAS...STEEP AND WIND DRIVEN 5 TO 9 FEET.

* AREAS AFFECTED...BEYOND 1 NM OF THE COAST...EXCEPT CLOSER IN
  NEAR THE CAPES.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&


$$

PZZ350-171045-
/O.CAN.KMFR.SC.Y.0067.000000T0000Z-170718T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
235 AM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT
ADVISORY CRITERIA.

$$

PZZ376-172245-
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-170719T0600Z/
/O.CON.KMFR.GL.W.0037.000000T0000Z-170718T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
235 AM PDT MON JUL 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... 

* WINDS...NORTH 25 TO 35 KT THROUGH MONDAY EVENING. WINDS WILL
  SUBSIDE TO NORTH 15 TO 25 KT MONDAY NIGHT. 

* SEAS...STEEP AND WIND DRIVEN 6 TO 10 FEET. SEAS WILL SUBSIDE TO
  5 TO 8 FEET BY TUESDAY MORNING.

* AREAS AFFECTED...GALES WILL AFFECT AREAS SOUTH OF CAPE FERRELO 
  BETWEEN 10 NM AND 30 NM OFFSHORE. SMALL CRAFT CONDITIONS WILL 
  AFFECT ALL OF THE REMAINDER OF THE AREA. 
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-172245-
/O.CON.KMFR.SC.Y.0067.000000T0000Z-170718T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
235 AM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
   EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 4 TO 6 FEET.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT THE
  WATERS FROM BANDON SOUTH.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
992 
WHUS76 KMFR 172123
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PDT MON JUL 17 2017


PZZ376-181100-
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-170719T0000Z/
/O.CON.KMFR.GL.W.0037.000000T0000Z-170718T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
223 PM PDT MON JUL 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTH 25 TO 35 KT THROUGH THIS EVENING. WINDS WILL
  SUBSIDE TO NORTH 15 TO 25 KT TONIGHT. 

* SEAS...STEEP AND WIND DRIVEN 6 TO 10 FEET. SEAS WILL SUBSIDE 
  TO 5 TO 8 FEET BY TUESDAY MORNING. 

* AREAS AFFECTED...GALES WILL AFFECT AREAS SOUTH OF CAPE FERRELO
  BETWEEN 10 NM AND 30 NM OFFSHORE AND SMALL CRAFT CONDITIONS WILL
  AFFECT THE REMAINDER OF THE AREA INTO THIS EVENING...THEN SMALL
  CRAFT CONDITIONS WILL AFFECT AREAS SOUTH OF NESIKA BEACH 
  TONIGHT INTO TUESDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-181100-
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-170719T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
223 PM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT TUESDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 5 TO 9 FEET INTO THIS EVENING...SUBSIDING
  TO 5 TO 7 FEET TONIGHT. 

* AREAS AFFECTED...BEYOND 1 NM OF THE COAST...EXCEPT CLOSER IN
  NEAR THE CAPES INTO THIS EVENING...THEN MAINLY BEYOND 5 NM FROM
  SHORE AND SOUTH OF NESIKA BEACH TONIGHT INTO TUESDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-180600-
/O.CON.KMFR.SC.Y.0067.000000T0000Z-170718T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
223 PM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 4 TO 6 FEET.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT 
  THE WATERS FROM BANDON SOUTH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
349 
WHUS76 KMFR 180559
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1059 PM PDT MON JUL 17 2017

PZZ376-181900-
/O.EXP.KMFR.GL.W.0037.000000T0000Z-170718T0600Z/
/O.CON.KMFR.SC.Y.0066.000000T0000Z-170719T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1059 PM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...
...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

* WINDS...15 TO 25 KT TONIGHT.

* SEAS...STEEP WIND DRIVEN 6 TO 9 FEET. SEAS WILL SUBSIDE TO 5 TO
  8 FEET BY TUESDAY MORNING. 
 
* AREAS AFFECTED...SOUTH OF NESIKA BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-180700-
/O.EXP.KMFR.SC.Y.0067.000000T0000Z-170718T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1059 PM PDT MON JUL 17 2017

STRONG WINDS AND HIGH SEAS ARE SUBSIDING...ALLOWING THE SMALL
CRAFT ADVISORY TO EXPIRE.

$$

PZZ356-181900-
/O.CON.KMFR.SC.Y.0066.000000T0000Z-170719T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1059 PM PDT MON JUL 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AND WIND DRIVEN 5 TO 9 FEET INTO THIS EVENING... 
  SUBSIDING TO 5 TO 7 FEET TONIGHT. 

* AREAS AFFECTED...BEYOND 1 NM OF THE COAST...EXCEPT CLOSER IN 
  NEAR THE CAPES INTO THIS EVENING...THEN MAINLY BEYOND 5 NM 
  FROM SHORE AND SOUTH OF NESIKA BEACH TONIGHT INTO TUESDAY 
  AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jul 15, 8:58 AM PDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 15, 8:58 AM PDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Medford OR
858 AM PDT Sat Jul 15 2017

.DISCUSSION...No changes to the forecast are expected this
morning. There'll be some cumulus buildups this afternoon and
evening from near Mount Shasta northeastward across NW Modoc and
into portions of Lake County. There is a slight chance of a
thunderstorm in those areas, but it is more likely that nothing
happens at all and the CWA will remain dry. Overall, inland areas
will have about 3-5 degrees of cooling compared to yesterday, but
it will remain above normal. Coastal fog/stratus from Cape Blanco
northward and also near Brookings will clear off by this
afternoon. A persistent dry pattern is expected through much of
next week with just subtle changes in air mass and marine
influences along the coast. -Spilde

&&

.AVIATION...15/12Z TAF CYCLE...Along the coast and over the
coastal waters...Areas of MVFR/IFR cigs will clear to VFR by
late Saturday morning...then the lower conditions will return to the
same areas Saturday evening and persist into Sunday morning.  Over
the remainder of the area...VFR conditions will persist into Sunday
morning...but there may be some isolated afternoon and evening
thunderstorms around Mount Shasta and over eastern Lake county.

&&

.MARINE...Updated 200 AM PDT Saturday 15 July 2017...High pressure
offshore and a thermal trough near the coast will persist through at
least the middle of next week. Moderate north winds and steep seas
will continue, mainly south of Cape Blanco North gales are possible
south of Gold Beach and beyond 5 nautical miles of the coast Sunday
afternoon through Monday evening, during which time advisory level
conditions could spread north of Cape Blanco.

The areas of small craft advisory conditions was expanded slightly
over the southern outer waters into Sunday morning. Left the Gale
Watch as is for now, mainly due to uncertainty as to how much of the
northern waters will be affected by small craft conditions while the
gales are occurring over the southern waters.  Thought it better to
get more certainty in that area and then issue the warning and
advisories at the same time.

&&

.FIRE WEATHER...Updated 200 AM Saturday 15 July 2017...Hot, dry,
and breezy southwesterly to west winds east of the Cascades
(northwesterly west of the Cascades) are expected each afternoon and
evening through the weekend. Red Flag Warnings are in effect for
FWZ285 Saturday afternoon and evening for gusty winds and low
humidities.

Instability and moisture will increase into Saturday and may be
sufficient to generate isolated thunderstorms Saturday afternoon and
evening over the Mount Shasta area and and eastern Lake County.
Confidence in timing, location and development of thunderstorms
remains low and much will depend on how much moisture from remnants
of a Pacific tropical storm moves into our area. More stable
conditions should end the lightning threat on Sunday.

On Monday, the models are in pretty good agreement showing a
shortwave approaching the area from the southwest and moving through
Monday morning. This is earlier than previous model runs have
suggested...and thus the timing of the wave no longer coincides with
the maximum surface heating. Mid level moisture is still lacking and
instability parameters are marginal at best. Have taken the
thunderstorms out of the forecast for that time period. What this
impulse may impact most is the winds...enhanced southwest breezes
are possible Monday.

&&

.PREV DISCUSSION... /Issued 324 AM PDT Sat Jul 15 2017/

DISCUSSION...
The fragmented remnants of Tropical Storm Eugene moved through
last evening and overnight and, thus far, have led to no cloud-to-
ground lightning in our forecast area. There was one in-cloud
flash detected early last evening in the southeastern portion of
Fire Weather Zone 625, however. In the past two hours there have
been a couple of rogue cloud to ground bolts in Nevada near the
state line with California about 30 miles south of Modoc County,
and one strike about 30 miles east of Prineville in Crook County,
Oregon, about 50 miles to the north of our forecast area.

We'll be keeping an eye on the satellite and lightning detection
early this morning as one last mesoscale low pressure impulse
moves through in southwest flow. This more west to east oriented
impulse embedded in the southerly flow should be enough to bump
most of the thunderstorm potential for today off to our east.

We are retaining a slight chance of thunderstorms for the
afternoon and evening over eastern Lake County in Fire Weather
Zone 625 and from Mount Shasta to Medicine Lake and slightly north
of there. Like yesterday, both moisture and instability are
marginal for thunderstorm development so we'll most likely just
see some towering cumulus that fall apart once they gain much
vertical extent.

Otherwise, the low pressure trough centered west of Canada will
drift through aloft tonight drying the air mass even further in
the mid level of the atmosphere. We'll experience a bit of a cool
down to temperatures right at about to 5 degrees above normal,
which is generally expected to persist through the next week. The
threat of thunder has been removed from the forecast for Monday,
as the shortwave trough is now expected to move through faster,
diminishing the amount of surface heating and moisture we'd need
to generate thunderstorms.

There will be some low pressure impulses in southwest and west
flow moving through over the next week. We'll need to keep an eye
on those for possible wind increases of concern inland and over
the coastal waters, as well as variations in the extent of the
marine layer, much as we've done over the past 2 weeks.

Altogether we expect very consistent weather again from day to
day this next week, with no thunderstorm threat after today's
slight chance for the above mentioned areas. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for CAZ285.

Pacific Coastal Waters...Gale Watch from Sunday morning through
     Monday evening for PZZ356-376.
     Small Craft Advisory until 11 PM PDT Monday for PZZ356-376.

MAS/BTL/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:22 PM PDTSmall Craft AdvisoryMFR57 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.